Need suggestion on Diabetes medication

My father has undergone CABG and got discharged. Doctors have prescribed 1 tablet Glycomet GP3/850 in the morning and novomix flexpen 30 (insulin injection) 10units in the morning and 8 units at night. But The tablet comes out via vomiting undissolved. Please guide me. Is it good to take 2 different types of medication for diabetes?

Last edited by

13 Replies

oldest β€’ newest
  • yes as per requirement, it depends on type of diabetes, underlying current pathophysiology, severity of the diasease along with associated comorbidities patient may require different class of OAD.

  • Hi and welcome to the group, suniljnv04. Please feel free to continue posting your questions and/or comments along with writing more postings. Take a look at the other member's postings and comments, the polls, etc.. Please also feel free to meet with the group once a month for our monthly meetings we have on one weekend a month.

    As for your question about your father's medications, has his doctor told him in the appointment about any side effects of the medications he has been put on recently? Has he called his doctor back and told him/her about the vomiting? Please have him call the doctor this week or start of next week and let them know. He needs to have a follow up appointment and they may need to either change the dose, keep it the way it is, or change the medication(s) completely. Certain medications work differently for different people. I hope this helps. Let us know how it goes.

  • suniljnv04

    Better consult your Dr if the vomiting is persistent

  • Since insulin is in use, taking Glimi is useless. Why whip the pancreas thru glimi and also take exogenous insulin? Since you are already injecting twice, why not remove all pancreas whipping drugs?

    Regimen should be MF + Insulin only.

    On Insulin, has your doctor taught you carb counting and insulin dosing? Or it is just "BLIND dosing" that most in India tell you to do? Without really knowing carb count of meal and just injecting fixed amount is BLIND Dosing. Akin to shooting in the dark.

  • Carb counting is an alien concept at many drs here in india

  • Then as usual it is BLIND dosing. In Hindi we call it "Tukka Bajee"

    Since it is BLIND dosing docs will defend 180 as a great number to have, just because ADA says so. They will never aim for non diabetic numbers.

  • @Anup

    They need to keep bs level high 180 as an insurance cover to hypos. This will aggravate the ir further increasing insulin dosage and still high carb ingestion.

  • @Anup

    You are right. Insulin plus met...

    But i was laughing today over D medicines.

    Insulin whipping drugs do what the nature is already doing. Hyperinsulinemia. But nature has a check by feed back mechanism.

    Acarbose group. Inhibits carb digesting enzymes. What's the rationale giving carb food and then giving drug to inhibit absorption πŸ’πŸ’πŸ’. Bachche ko tophi deni nhi hai to chatate kyu ho bhai πŸ’πŸ’πŸ’πŸ’πŸ˜πŸ˜πŸ˜πŸ˜

    And this sglut 2 drugs. Arey bhai. Kidneys are shedding sugar in urine. Why do you want to interfere πŸ’πŸ’πŸ’πŸ’.

    Only metformin and tzd group make some sense.

    But why to give dote and antidote together. Better don't give what is harmful - the carbs.

  • Elevated Insulin (ie Insulin resistance) and not Cholesterol causes Heart problems. But, mainstream will want everyone to be kept aloof from the realities so that their medications sell by truckload.

  • anup,

    it's carbs that are responsible for inflammatory process in our body. High insulin is an indirect indicator. Heart problems and more diffuse atherosclerosis occurs in t1d where there is no insulin.

  • deficient gut bacteria which is good for the system is responsible for the inflammatory process along with the deficiency of vitamin D.

  • suniljnv04

    Yes. As Shashikantiyengar says consult your doctor for persistent vomiting.

    I'm saying something else. Please post your father's profile and lab reports. Learn carb counting and adjusting insulin dosage from your doctor. Buy glucometer or dexcom for glucose monitoring.

    The most important is diet management. Because if the same metabolic insults that caused coronary blockades persist the cabg graft won't last beyond few years. 10 odd years.

    Go for idm. More on diet after getting your father's profile.

  • GLYCOMET GP 3/850 TABLET is a fixed dose combination of Glimepiride 3 mg + Metformin 850 mg.

    Glimepiride is used along with diet and exercise, and sometimes with other medications, to treat type 2 diabetes (condition in which the body does not use insulin normally and, therefore, cannot control the amount of sugar in the blood). Glimepiride lowers blood sugar by causing the pancreas to produce insulin (a natural substance that is needed to break down sugar in the body) and helping the body use insulin efficiently. This medication will only help lower blood sugar in people whose bodies produce insulin naturally.

    Metformin is used alone or with other medications, including insulin, to treat type 2 diabetes (condition in which the body does not use insulin normally and, therefore, cannot control the amount of sugar in the blood). Metformin is in a class of drugs called biguanides. Metformin helps to control the amount of glucose (sugar) in your blood. It decreases the amount of glucose you absorb from your food and the amount of glucose made by your liver. Metformin also increases your body's response to insulin, a natural substance that controls the amount of glucose in the blood.

    Seek a second medical opinion.

    Sources:--

    en.wikipedia.org/wiki/Glime...

    medlineplus.gov/druginfo/me...

    en.wikipedia.org/wiki/Metfo...

    medlineplus.gov/druginfo/me...

You may also like...